Alert archive / Missouri / Freeze Warnings in 2016
Freeze Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this freeze warning at Apr 11, 2016, 3:38 AM CDT for 31 counties in Missouri; 6 counties in Kansas. It took effect at Apr 12, 2016, 4:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2016, 3:38 AM CDT (08:38 UTC)
- In effect from
- Apr 12, 2016, 4:00 AM CDT
- Expired
- Apr 12, 2016, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Kansas City, MO
All 37 counties
Atchison County, KS, Doniphan County, KS, Johnson County, KS, Leavenworth County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Daviess County, MO, DeKalb County, MO, Gentry County, MO, Grundy County, MO, Harrison County, MO, Holt County, MO, Jackson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Mercer County, MO, Nodaway County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 102 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
513 WWUS73 KEAX 110838 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 338 AM CDT MON APR 11 2016 ...FREEZING TEMPERATURES TUESDAY MORNING... KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043- 111645- /O.NEW.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/ ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN- CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO... ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL 338 AM CDT MON APR 11 2016 ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN KANSAS CITY/PLEASANT HILL HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY. * TEMPERATURE...WILL RANGE BETWEEN 28 AND 32 DEGREES EARLY TUESDAY MORNING. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
3 follow-up statements
895 WWUS73 KEAX 111640 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1140 AM CDT MON APR 11 2016 ...FREEZING TEMPERATURES TUESDAY MORNING... KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043- 120900- /O.CON.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/ ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN- CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO... ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL 1140 AM CDT MON APR 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...BY SUNRISE TUESDAY MORNING TEMPERATURES WILL RANGE FROM 25 DEGREES OVER NORTHEAST MISSOURI TO 32 DEGREES NEAR THE MISSOURI RIVER. SUBFREEZING TEMPERATURES ARE EXPECTED FOR SEVERAL HOURS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
424 WWUS73 KEAX 120212 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 912 PM CDT MON APR 11 2016 ...FREEZING TEMPERATURES TUESDAY MORNING... KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043- 121015- /O.CON.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/ ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN- CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO... ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL 912 PM CDT MON APR 11 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT TUESDAY... * TEMPERATURE...BY SUNRISE TUESDAY MORNING TEMPERATURES WILL RANGE FROM 25 DEGREES OVER NORTHEAST MISSOURI TO 32 DEGREES NEAR THE MISSOURI RIVER. SUBFREEZING TEMPERATURES ARE EXPECTED FOR SEVERAL HOURS. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
869 WWUS73 KEAX 120822 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 322 AM CDT TUE APR 12 2016 ...FREEZING TEMPERATURES THIS MORNING... KSZ025-057-102>105-MOZ001>008-011>017-020>025-028>033-037>039-043- 121400- /O.CON.KEAX.FZ.W.0006.160412T0900Z-160412T1400Z/ ATCHISON KS-MIAMI-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN- CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL- CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-CASS- INCLUDING THE CITIES OF...ATCHISON...PAOLA...OSAWATOMIE... LOUISBURG...WATHENA...ELWOOD...TROY...HIGHLAND... FORT LEAVENWORTH...LEAVENWORTH...LANSING...KANSAS CITY KANSAS... OVERLAND PARK...STANLEY...OLATHE...SHAWNEE...LENEXA...TARKIO... ROCKPORT...FAIRFAX...MARYVILLE...GRANT CITY...ALBANY... STANBERRY...KING CITY...BETHANY...PRINCETON...MERCER... UNIONVILLE...LANCASTER...QUEEN CITY...GREENTOP...DOWNING... GLENWOOD...MOUND CITY...OREGON...MAITLAND...FOREST CITY...CRAIG... SAVANNAH...COUNTRY CLUB VILLA...MAYSVILLE...STEWARTSVILLE... OSBORN...UNION STAR...CLARKSDALE...GALLATIN...JAMESPORT... TRENTON...MILAN...GREEN CITY...KIRKSVILLE...ST. JOSEPH AIRPORT... ST. JOSEPH...CAMERON...PLATTSBURG...LATHROP...HAMILTON... BRAYMER...POLO...BRECKENRIDGE...CHILLICOTHE...BROOKFIELD... MARCELINE...MACON...LA PLATA...PARKVILLE...PLATTE CITY... RIVERSIDE...WEATHERBY LAKE...WESTON...GLADSTONE...LIBERTY... EXCELSIOR SPRINGS...RICHMOND...LAWSON...CARROLLTON...SALISBURY... BRUNSWICK...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... ODESSA...HIGGINSVILLE...LEXINGTON...CONCORDIA...MARSHALL... BELTON...RAYMORE...HARRISONVILLE...PLEASANT HILL 322 AM CDT TUE APR 12 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...BY SUNRISE THIS MORNING TEMPERATURES WILL RANGE FROM 28 DEGREES OVER NORTHEAST MISSOURI TO 32 DEGREES NEAR THE MISSOURI RIVER. SUBFREEZING TEMPERATURES ARE EXPECTED FOR AN HOUR OR TWO. * IMPACTS...SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED IF PRECAUTIONS ARE NOT TAKEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this freeze warning went out at Apr 10, 11:59 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Apr 10, 11:59 PM CDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 1159 PM CDT SUN APR 10 2016 .DISCUSSION... Issued at 321 PM CDT SUN APR 10 2016 Short-term forecast remains focused on potential for convection later this afternoon. A cold front currently stretches through northeast Kansas into far northwest Missouri. Moisture has continued to stream into the area, with dewpoints in the middle to upper 50s. A thermal axis is oriented ahead of the front, with temperatures in the middle 80s over east central Kansas. This warm corridor will be critical to help erode strong inhibition currently in place over the warm sector. Expect these warmer temperatures to continue advecting northeastward into the southwest portion of the forecast area during the remainder of the afternoon. As the cold front sags south, forcing along the boundary and an eroding cap should allow for thunderstorms to develop between 4-6pm across far southwestern sections of the CWA. The environment will be supportive for strong to severe convection over the far southern CWA, with 1500 J/kg MUCAPE and 50 kts of effective shear. The corridor from Mound City KS to Sedalia MO will have the highest severe weather potential late this afternoon and evening. The effective cold front will continue its progression south of the CWA during the mid/late evening hours, with post-frontal thunderstorms remaining possible generally south of Interstate 70 overnight. These continued chances will be spawned in part by increasing large scale ascent north of the surface front from an approaching upper wave located over northwest Texas that will move into Oklahoma tonight. Precipitation should gradually come to an end across the southern half of the forecast area by late afternoon Monday. Temperatures will be significantly cooler on Monday and Tuesday, with highs in primarily in the 50s. Surface high pressure will move off to the east by midweek with southerly winds returning through the end of the period. Warmer weather will likewise commence Thursday into the weekend with highs approaching or exceeding the 70 degree mark each day. The next chance for thunderstorms is expected by the end of the weekend as a large amplified trough moves into the Plains. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) Issued at 1158 PM CDT SUN APR 10 2016 VFR conditions anticipated at all terminals through the next 24 hours. North winds will pick up to around 20kts on Monday afternoon before evening lightening up of the winds. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && DISCUSSION...Blair AVIATION...Leighton
Hazardous weather outlook, Apr 10, 1:24 PM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 124 PM CDT SUN APR 10 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111830- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 124 PM CDT SUN APR 10 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF THE MISSOURI RIVER. A FEW STRONG TO SEVERE STORMS COULD PRODUCE HIGH WINDS AND HAIL THIS EVENING ACROSS WEST CENTRAL MO AND EAST CENTRAL KANSAS...BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:04 PM CDT | Special Weather Statement | EAX | Bates | 26 min |
| Apr 10, 7:10 PM CDT | Areal Flood Advisory | EAX | Henry | 3 hr |
Nearby
Freeze Warnings in Missouri, 2016Freeze Warnings in Kansas, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.